Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 214, NWS Paducah, KY

June 11, 20124 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2012, 2:26 PM CDT for 4 counties in Kentucky. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 2:26 PM CDT (19:26 UTC)
Expired
Jun 11, 2012, 3:30 PM CDT
In force
64 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY

The radar

The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:15 PM CDTTSTM WND DMGFulton, KYHIGHWAY 1129 AND HIGHWAY 45 NORTH CLOSED BRIEFLY DUE TO TREES AND DEBRIS OVER THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2451 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS53 KPAH 111926
SVRPAH
KYC007-039-075-105-112030-
/O.NEW.KPAH.SV.W.0214.120611T1926Z-120611T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
226 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALLARD COUNTY IN WESTERN KENTUCKY...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  FULTON COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...

* UNTIL 330 PM CDT.

* AT 221 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WEST OF CHARLESTON TO 5 MILES NORTHWEST OF RIDGELY....MOVING 
  EAST AT 45 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  HICKMAN...WICKLIFFE...BARDWELL...LA CENTER...CLINTON...FULTON...
  BARLOW...CAYCE...LOVELACEVILLE...FULGHAM...BOUNDURANT...COLUMBUS...
  ARLINGTON...BLANDVILLE AND KEVIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3650 8942 3663 8937 3663 8933 3656 8926
      3657 8922 3666 8916 3674 8920 3676 8912
      3683 8918 3685 8913 3697 8910 3702 8918
      3706 8918 3720 8904 3723 8894 3722 8893
      3695 8881 3651 8881
TIME...MOT...LOC 1926Z 260DEG 39KT 3693 8932 3633 8947
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:15 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 11, 1:15 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT MON JUN 11 2012

.UPDATE...
ISSUED AT 110 PM CDT MON JUN 11 2012

UPDATED THE AVIATION SECTION FOR THE 18Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 219 AM CDT MON JUN 11 2012

WEAK H5 WAVE THAT CROSSED THE REGION SUNDAY TURNED OUT TO BE ANOTHER
DUD. SOME PRECIPITATION WAS GENERATED BUT VERY LITTLE AND FAR BETWEEN.
NOT SURPRISING THOUGH...AS HISTORY HAS TAUGHT US THAT IT IS VERY DIFFICULT
TO BREAK A DROUGHT PATTERN...OR AN EXTREMELY WET PATTERN FOR THAT MATTER.

WITH THAT BEING SAID...PRECIPITATION CHANCES...QPF...ETC WITH THE APPROACHING
FRONTAL SYSTEM SEEM TO BE DROPPING OFF SLIGHTLY WITH EACH SUBSEQUENT
MODEL RUN. FEEL MOST ALL AREAS WILL GET AT LEAST SOME RAIN...BUT VERY
DIFFICULT TRYING TO PIN DOWN WHERE THE MAIN AXIS WILL BE. WITH POSSIBLY
A COUPLE OF EXCEPTIONS...SADLY THIS ROUND OF PRECIPITATION WILL NOT
BE NEARLY ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE TO AREA CROPS.

TO MAKE MATTERS WORSE...PRECIPITATION WILL BE MOVING OUT OF THE
CWA MORE QUICKLY THAN PREVIOUSLY FORECAST. NOW BY 12Z TUESDAY THE
ONLY CHANCES FOR PRECIPITATION SHOULD BE A SLIVER OVER THE EXTREME
SOUTHEAST SECTIONS OF THE CWA.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 219 AM CDT MON JUN 11 2012

THE MODEL TRENDS HAVE BEEN INDICATING A LITTLE DRIER WITH
CONSECUTIVE RUNS. SOME WETTER THAN OTHERS BUT ALL SEEM TO BE
TRENDING DRIER. THE ECMWF CONTINUES TO THE DRIEST WITH DEEP MIXING
LAYERS AND VERY DRY DEW POINTS COMPARED TO CLIMO AS PREVIOUS
DISCUSSION POINTED OUT. DAY SHIFT PULLED POPS FOR FRIDAY AND WILL
FOLLOW THAT TREND AS WELL FOR SATURDAY. SUNDAY NOW APPEARS TO BE OUR
BEST SHOT AT AIR MASS OR SUMMER TYPE CONVECTION. BUT AS PREVIOUSLY
STATED WITH STRONG HIGH CENTERED OVER THE GREAT LAKES AND EXTENDING
SOUTH INTO THE LOWER OHIO AND MID MISSISSIPPI VALLEYS NOT TOO
EXCITED ABOUT CONVECTION THIS WEEKEND.

AS FOR TEMPS VERY LITTLE CHANGE FROM PREVIOUS FCST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 110 PM CDT MON JUN 11 2012

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS SOUTHEAST
ACROSS THE FORECAST TERMINALS THROUGH THE AFTERNOON. THE STORMS
WILL BRING A PERIOD OF MVFR/IFR CEILINGS AND VISIBILIITES AS IT
MOVES THROUGH...IN ADDITION TO THE POTENTIAL FOR STRONG/SEVERE WIND
GUSTS. OUTSIDE OF THUNDERSTORM ACTIVITY...MAINLY VFR CONDITIONS
ARE EXPECTED. SHOWERS AND STORMS WILL END FROM WEST TO EAST LATE
THIS AFTERNOON INTO THIS EVENING. PREVAILING SOUTHWEST WINDS
AROUND 10 KNOTS WILL TEMPORARILY SHIFT TO THE WEST/NORTHWEST
BEHIND THE GUST FRONT AS THE STORMS PASS THIS AFTERNOON. WINDS
SHOULD SHIFT TO THE NORTHWEST LATE TONIGHT AND TUESDAY MORNING
WITH THE PASSAGE OF A COLD FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 11, 10:24 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1024 AM CDT MON JUN 11 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1024 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT
RISK OF STORMS BECOMING SEVERE THIS AFTERNOON ACROSS SOUTHEAST
MISSOURI AND POSSIBLY EVEN FAR SOUTHWEST ILLINOIS. DAMAGING WIND
GUSTS AND LARGE HAIL APPEAR TO BE THE MAIN RISKS WITH THESE
STORMS...THO AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.
LOCALLY HEAVY RAINS ARE ALSO A GOOD POSSIBILITY WITH ANY
THUNDERSTORMS THAT OCCUR.

THE HIGHEST THUNDERSTORM RISK APPEARS TO BE OVER SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS TODAY...THEN FARTHER SOUTH AND EAST ACROSS
THE FORECAST AREA LATE IN THE DAY INTO THE EVENING. SCATTERED SEVERE
STORMS APPEAR TO BE A POSSIBILITY ALONG WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SOUTHEAST
MISSOURI AND FAR SOUTHWEST ILLINOIS...AND POSSIBLY BE NEEDED LATE
TODAY AND THIS EVENING OVER THE REMAINDER OF THE FORECAST AREA.
SPOTTERS ARE ENCOURAGED TO KEEP UP WITH THE LATEST STORM
CONDITIONS. PLEASE ALSO REMEMBER TO REPORT ANY FLOODING OR HEAVY
RAINFALL OVER AN INCH AN HOUR.

In the hours before

Local storm report, Jun 11, 1:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
06/11/2012  E70.00 MPH       BUTLER             MO   LAW ENFORCEMENT

            IN THE CITY LIMITS OF POPLAR BLUFF. ALSO...SEVERAL TREES
            DOWN IN THE COUNTY

&&

DLL
Local storm report, Jun 11, 1:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             HENDRICKSON             36.90N 90.47W
06/11/2012  E1.00 INCH       BUTLER             MO   TRAINED SPOTTER

&&

DLL
Local storm report, Jun 11, 1:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
06/11/2012  M64 MPH          BUTLER             MO   ASOS

&&

DLL
Local storm report, Jun 11, 2:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     7 W SIKESTON            36.88N 89.71W
06/11/2012                   STODDARD           MO   TRAINED SPOTTER

            EXTREMELY STRONG WINDS CAUSING NUMEROUS TREES TO COME
            DOWN BETWEEN BLOOMFIELD AND SIKESTON ON HIGHWAY Y.

&&

DLL
Local storm report, Jun 11, 2:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     1 S BERNIE              36.66N 89.97W
06/11/2012  E65 MPH          STODDARD           MO   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS AND SEVERAL POWER LINES DOWN
            JUST SOUTH OF BERNIE.

&&

DLL
Local storm report, Jun 11, 2:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     CATRON                  36.61N 89.71W
06/11/2012  E70 MPH          NEW MADRID         MO   TRAINED SPOTTER

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:27 PM CDTSevere Thunderstorm WarningPAHGraves, McCracken33 min
Jun 11, 3:33 PM CDTSevere Thunderstorm WarningPAHCalloway, Livingston, McCracken, Marshall57 min
Jun 11, 5:11 PM CDTSevere Thunderstorm WarningPAHChristian34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.